Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 80, NWS Northern Indiana

November 19, 2017

NWS Northern Indiana issued this small craft advisory at Nov 19, 2017, 2:46 AM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2017, 2:46 AM EST (07:46 UTC)
Expired
Nov 20, 2017, 3:00 PM EST
In force
36 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

509 
WHUS73 KIWX 190746
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
246 AM EST SUN NOV 19 2017

LMZ043-046-191700-
/O.CAN.KIWX.GL.W.0016.000000T0000Z-171119T0900Z/
/O.NEW.KIWX.SC.Y.0080.171119T0746Z-171120T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
246 AM EST SUN NOV 19 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 PM EST THIS
EVENING. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...WEST TO NORTHWEST 15 TO 25 KNOTS.

* WAVES... 6 TO 10 FEET OCCASIONALLY TO 13 FEET SUBSIDING TO 3 TO
  7 FEET THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
398 
WHUS73 KIWX 191607
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1107 AM EST SUN NOV 19 2017

LMZ043-046-200015-
/O.CON.KIWX.SC.Y.0080.000000T0000Z-171120T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1107 AM EST SUN NOV 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

* WINDS...WEST TO NORTHWEST 15 TO 25 KNOTS.

* WAVES... 6 TO 10 FEET OCCASIONALLY TO 13 FEET SUBSIDING TO 3 
  TO 7 FEET THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
895 
WHUS73 KIWX 192048
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EST SUN NOV 19 2017

LMZ043-046-200500-
/O.EXT.KIWX.SC.Y.0080.000000T0000Z-171120T2000Z/
/O.NEW.KIWX.GL.A.0010.171120T2000Z-171122T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
348 PM EST SUN NOV 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WATCH, WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING. 

* WINDS...SOUTHWEST 15 TO 25 KNOTS OVERNIGHT INCREASING TO 30
  KNOTS WITH GUSTS TO 35 TO 40 KNOT GALES POSSIBLE BY MONDAY
  AFTERNOON THROUGH MONDAY NIGHT.  .

* WAVES... 3 TO 7 FEET OCCASIONALLY TO 9 FEET OVERNIGHT THEN
  GRADUALLY BUILDING TO 4 TO 8 FEET OCCASIONALLY TO 10 FEET BY
  TUESDAY.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
597 
WHUS73 KIWX 200342
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1042 PM EST SUN NOV 19 2017

LMZ043-046-201145-
/O.CON.KIWX.SC.Y.0080.000000T0000Z-171120T2000Z/
/O.CON.KIWX.GL.A.0010.171120T2000Z-171122T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1042 PM EST SUN NOV 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS OVERNIGHT INCREASING TO 30
  KNOTS WITH GUSTS TO 35 KNOT GALES POSSIBLE BY MONDAY AFTERNOON 
  THROUGH MONDAY NIGHT AND INTO TUESDAY. 

* WAVES... 3 TO 6 FEET OVERNIGHT THEN GRADUALLY BUILDING TO 4 TO 
  8 FEET OCCASIONALLY TO 10 FEET BY TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
284 
WHUS73 KIWX 200818
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
318 AM EST MON NOV 20 2017

LMZ043-046-201700-
/O.CON.KIWX.SC.Y.0080.000000T0000Z-171120T2000Z/
/O.CON.KIWX.GL.A.0010.171120T2000Z-171122T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
318 AM EST MON NOV 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...
...GALE WATCH REMAINS IN EFFECT FROM 3 PM EST THIS AFTERNOON
THROUGH TUESDAY EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS INCREASING TO GUSTS TO 35 KNOT
  GALES THIS AFTERNOON.
  

* WAVES...3 TO 6 FEET BUILDING TO 5 TO 8 FEET OCCASIONALLY TO 10
  FEET TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
893 
WHUS73 KIWX 201604
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1104 AM EST MON NOV 20 2017

LMZ043-046-210015-
/O.CON.KIWX.SC.Y.0080.000000T0000Z-171120T2000Z/
/O.CON.KIWX.GL.A.0010.171120T2000Z-171122T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1104 AM EST MON NOV 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...
...GALE WATCH REMAINS IN EFFECT FROM 3 PM EST THIS AFTERNOON
THROUGH TUESDAY EVENING...

* WINDS...SOUTHWEST 15 TO 25 KNOTS INCREASING TO GUSTS TO 35 
  KNOT GALES THIS AFTERNOON. 

* WAVES...3 TO 6 FEET BUILDING TO 5 TO 8 FEET OCCASIONALLY TO 10 
  FEET TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
274 
WHUS73 KIWX 202026
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
326 PM EST MON NOV 20 2017

LMZ043-046-210430-
/O.EXP.KIWX.SC.Y.0080.000000T0000Z-171120T2000Z/
/O.UPG.KIWX.GL.A.0010.000000T0000Z-171122T0300Z/
/O.NEW.KIWX.GL.W.0017.171120T2026Z-171121T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
326 PM EST MON NOV 20 2017

...GALE WARNING IN EFFECT UNTIL 10 AM EST TUESDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING, WHICH IS IN EFFECT UNTIL 10 AM EST TUESDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHWEST 30 TO 40 KNOT GALES TONIGHT. SOUTHWEST 20 TO
  25 KNOTS WITH GUSTS TO 35 KNOT GALES TUESDAY MORNING...THEN
  VEERING NORTHWEST AND DIMINISHING TO 15 TO 30 KNOTS IN THE
  AFTERNOON. 

* WAVES...4 TO 10 FEET OCCASIONALLY TO 13 FEET TONIGHT. 4 TO 8
  OCCASIONALLY TO 10 FEET TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 2:14 AM EST, 32 minutes earlier.

Area forecast discussion, Nov 19, 2:14 AM EST, 32 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
214 AM EST Sun Nov 19 2017

.SYNOPSIS...
Issued at 1230 AM EST Sun Nov 19 2017

A few light rain or snow showers will persist across southwest
Michigan into northern Indiana this morning. Otherwise mostly cloudy
and cold with highs this afternoon in the mid 30s.

The rest of the upcoming holiday week will be seasonably cool and
dry through Thanksgiving Day.

&&

.SHORT TERM...(Today and Tonight)
Issued at 206 AM EST Sun Nov 19 2017

Much quieter weather in store as LES winding down this morning
only sensible weather concern. Both KIWX and KGRR indicating
diminishing trends in LES recently which the latest HRRR run has
captured nicely. Despite the current downward trend...forecast
soundings still indicating unidirectional NW flow beneath 5Kft
inversion lending marginal support for continuing low chance POPs
through the morning hours before winds back to a more westerly
direction as surface ridging builds into the TN valley. This will
lead to clearing skies this afternoon away from the lake but
expect little change in temperature given decent low level CAA.
Despite clear skies tonight...high pressure center to the south
will leave enough of a gradient over the area to mitigate
decoupling of the boundary layer and more substantial radiational
cooling which should leave lows in the mid-upper 20s.

&&

.LONG TERM...(Monday through Saturday)
Issued at 206 AM EST Sun Nov 19 2017

A generally quiet weather pattern to prevail through the long
term period. High pressure slides off to the Carolinas on Monday
bringing a milder but quite brisk SW return flow. So while highs
will warm back to 45-50F...apparent temps not expected to get out
of the 30s. Northern stream system moving across southern Ontario
will bring a cold front through the area Tuesday afternoon.
Latest model trends showing high pressure drifting further out
into the Atlantic but still have gulf moisture cut off.
Operational GFS now hinting at narrow band of precip clipping our
far NE CWA and this signal has found its way into the blend...but
other models remain dry and only a couple of the GEFS members
showing anything more than 0.01 so will smooth this to a dry fcst.
Signal for LES in NW fetch behind front Tuesday night into
Wednesday morning remains weak so will still opt for keeping
forecast dry here as well. Another shot of cold air behind this
front will have lows dropping into the 20s with highs in the mid
30s Wednesday and upper 30s to near 40 for Thanksgiving. Another
northern stream system moves into the northern great lakes by the
end of the period and bring a low chance for precip to the
forecast area.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1230 AM EST Sun Nov 19 2017

VFR expected through the period. Low level mixing within post
frontal cold advection regime had yielded cat cig improvement across
the terminals early this morning. Expect stratocu to persist into
this aftn before eroding out as dry entrainment takes over within
weakening low level thermal trough. Otherwise gusty nw winds to
20kts at times will continue into mid aftn before abating.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Warning until 4 AM EST early this morning for LMZ043-046.

&&

SYNOPSIS...T
SHORT TERM...JAL
LONG TERM...JAL
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 18, 10:11 PM EST, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
1011 PM EST Sat Nov 18 2017

INZ018-020-022>027-032>034-OHZ005-015-016-024-025-191200-
Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Henry-Paulding-Putnam-Van Wert-Allen OH-
1011 PM EST Sat Nov 18 2017

This hazardous weather outlook is for portions of northern Indiana
and northwest Ohio.

.DAY ONE...Tonight

Flood waters will slowly recede overnight.

Strong northwest to north winds of 20 to 35 mph early tonight will
gradually diminish by daybreak.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ003>009-012>017-MIZ077>081-OHZ001-002-004-191200-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Berrien-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
1011 PM EST Sat Nov 18 2017 /911 PM CST Sat Nov 18 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Tonight

Strong northwest to north winds of 20 to 35 mph early tonight will
gradually diminish by daybreak.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-191200-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1011 PM EST Sat Nov 18 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Tonight

Northwest gales to 35 knots through early Sunday morning, then winds
will diminish towards daybreak.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Conditions hazardous to small craft will continue Sunday into Monday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Local storm report, Nov 18, 10:16 PM EST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1016 PM EST SAT NOV 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HEAVY RAIN       CONVOY                  40.91N 84.71W
11/18/2017  M3.09 INCH       VAN WERT           OH   EMERGENCY MNGR

&&

CR
Local storm report, Nov 18, 10:27 PM EST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1027 PM EST SAT NOV 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     NON-TSTM WND GST 2 NW MICHIGAN CITY      41.73N 86.90W
11/18/2017  M55 MPH          LA PORTE           IN   COAST GUARD

            FROM MCYI3. STATION'S ANEMOMETER IS HIGHER
            THAN 10M.

&&

CR

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 7:57 PM ESTAreal Flood WarningIWXAdams, Allen, Blackford, Cass, Grant, Huntington and 5 more12 hr
Nov 19, 10:43 AM ESTRiver Flood WarningIWXAllen, Huntington, Wabash24 hr
Nov 19, 3:48 PM ESTGale WatchIWX24 hr
Nov 18, 9:11 PM ESTRiver Flood WarningIWXDefiance, Henry3 days

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.